Discussions that mention clindamycin

Acne board


My 14 year old daughter is suffering from mild acne. She has been seeing a dermatologist who prescribed her Retin-A micro once daily in the evening and clindamycin in the morning and evening. She has been doing this since August 21 (its now October 12). I believe there is some improvement but not great improvement. Her acne isn't really pimples, they seem more like some flattened red marks on her cheeks and forehead. She seems to be tolerating this medication well. Some of this flattened red marks have been brought to the surface. Is this a good sign? Should we just wait it out a little longer. I don't see any new pimples or red spots.
Thank you,




The use ofantibiotice for less than severe acne is generaly frowned upon for 2 reasons-

it excerts selective preasure on the persons body flora to alow antibiotic resistant organisms to become dominant

and

it encourages antibiotic resistance in the community.

To put it simply, your dermatologist has prescribed clindamycin, one of the last lines of defence against MRSA when used by injection, to treat a few teenage zits, which seems a foolish waste of a valuable antibiotic.

Benzoyl Peroxide has been shown to be as effective as antibiotics, without the dangers to the person or to society at large.

I would auggest she wash her face with cetaphil, then apply 5% benzoyl peroxide (benzac etc) at night, then wash her face with cetaphil and apply 2% salicylic acid (nutrogena rapid clear acne moisturizer) in the morning